Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Diagnosed with small cell lung cancer, nodule in lung. Had chemotherapy and radiation. Done PET scan. On taxotere. What else?

I was diagnosed with small cell lung cancer and had chemo and radiation. Tests came back good until this PET scan. an 8 mm nodule was found on right lung and 4cm mass on right adrenal gland. Originally I had a large tumor in right lung and a small mass on right adrenal gland. Chemo had taken care of this. Doctor is now going to give me a series of taxotere and carboplatin every three weeks for 6 series. Is this something to be immediately worried about?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hello there!
i am sorry for your trouble , Small cell carcinoma AKA oat c ell carcinoma is notoriously fast and aggressive 70 % diagnosed at high levels.
You didnot mention the nodal status that is inolvement of your lymph nodes. But As Your doctor started you on 6 doses of chemo i would adivise combination of radio too. I beliee you have extensive small cell lung carcinoma.

Lets pray chemo gets effective, But as you said it is a relapse confirmed by PET scan Odds are Not good only 20 percent chances to respond to chemo.lets hope you do.
every human being should be realistic and should face troubles like a man and fight them,. i must be sincere that only 7 months is the average surival time after diagnosis of the disiease. Only 2 % MAke it up to 5 years, I am sure you are that 2 %.
I would advise some more things

first of all i recommend prophylactic cranial irradiation if the first dose showed a little response even.

i would prefer addition of topotecan and etoposides to replace your current meds if the response is not good.

I adise Serum LDH levels and Full blood count before every cycle as their levels show the response level of the chemo. so LDH before every cycle.

I would recommend to consult a dietrician for you diet modifications as Your electrolytes will derange sodium will decrease, potassium and uric acid wil rise, phosphates will increase, calcium levels will come down. We call it as TUMOR LYSIS SYNDROME it is a good thing as it shows resonse of chemo which is a good omen

I would strongly recommend DEMECLOCYCLIN added to your regimen IF SIADH syndrome of inapproprpiate anti di uretic hormone is an issue . a problem body retains excessive of water and kidney dont excrete it a problme associated with small cell cancer called Para neoplastic syndrome.

I would also advise to stay active and increase activity to give a tough time to LAMBART EATON syndrome an autoimmune disease more or less like myesthenia also a complication of SCLC.

And One more thing stop smoking cause 98 percent of the people get SCLC because of smoking tobacco. Only 2 unlucky people are non smokers exposed to some other reason like argon or uranium etc.

I pray for your getting well soon. and i will be here for you if you need me.

Regards
Dr Shafi Ullah Khan
My Patient is My family


Answered: Thu, 17 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor